Low Carb Friends  
Netrition.com - Tools - Reviews - Faces - Recipes - Home


Go Back   Low Carb Friends > Health Support Groups > General Health/Medical Issues
Register FAQ Search Today's Posts Mark Forums Read


Reply
 
LinkBack Thread Tools Display Modes
Old 04-30-2013, 09:21 AM   #1
Senior LCF Member
 
Join Date: Feb 2013
Posts: 613
Gallery: Ronnie51
Causes of Melanosis in colon other than laxatives

I've recently had a colonoscopy and the doctor said I have Melanosis, which is a darkening of the lining of the colon. He also said it's a benign condition with nothing to worry about. I asked him what causes it and he said overuse of laxatives. I told him I've only used Miralax on a regular basis but he said Miraxlax doesn't cause it. I'm at a loss as to what could have caused this; I know he said it's a benign condition, but I'd like to know why I have it. My last colonoscopy was five years ago with a different doctor, and he never mentioned it so I assume I didn't have it then. Does anyone have any other information as to what could cause Melanosis? Could it have anything to do with low carbing/high salad/vegetable intake? Thank you!
Ronnie51 is offline   Reply With Quote

Sponsored Links
Old 04-30-2013, 12:42 PM   #2
Senior LCF member
 
Join Date: Nov 2007
Posts: 9,534
Gallery: Leo41
Stats: 340 then/145 now
WOE: Low carb/calorie cycling
I never heard of this, so I Googled it. It's a benign condition, but it's not all laxatives that's the problem. Did you ever drink that 'senna' tea that some people use to relieve constipation? It's that type of herbal remedy that seems to cause this.

There's absolutely no evidence that your low carb diet contributes to this, and since it's a 'darkening' (that gets resolved when you stop using the aggravating substance), I wonder whether your doctor made a mistake?

Try Googling, and you'll see that the 'causes' are very limited. You should see if you happen to be eating or drinking any of the things they mention.
Leo41 is online now   Reply With Quote
Old 04-30-2013, 01:58 PM   #3
Senior LCF Member
 
Join Date: Feb 2013
Posts: 613
Gallery: Ronnie51
Thanks for taking the time to look this up, Leo. I had never heard of it either. I've never had herbal tea...don't take herbs in general. I do take supplements and occasionally charcoal caps for intestional distress. I'm meeting witht the doctor next week and and will ask him more questions about it. I'm very glad it is a benign condition, but stumped as to why I have it.
Ronnie51 is offline   Reply With Quote
Old 04-30-2013, 02:29 PM   #4
Senior LCF member
 
Join Date: Nov 2007
Posts: 9,534
Gallery: Leo41
Stats: 340 then/145 now
WOE: Low carb/calorie cycling
I would definitely ask the doctor about this.

It's possible that there are other causes that aren't listed in the material online. It's also possible that your doctor was mistaken in what he saw because I gather this is just a 'darkening' of tissue.

I hate mysteries like this when they involve my body!
Leo41 is online now   Reply With Quote
Old 05-01-2013, 01:44 PM   #5
Senior LCF Member
 
Join Date: Feb 2013
Posts: 613
Gallery: Ronnie51
Quote:
Originally Posted by Leo41 View Post
I would definitely ask the doctor about this.

It's possible that there are other causes that aren't listed in the material online. It's also possible that your doctor was mistaken in what he saw because I gather this is just a 'darkening' of tissue.

I hate mysteries like this when they involve my body!
Ditto!
Ronnie51 is offline   Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are On



All times are GMT -7. The time now is 01:52 AM.


Copyright ©1999-2014 Friends Forums LLC. All rights reserved. - Terms of Service | Privacy Policy
LowCarbFriends® is a registered mark of Friends Forums, LLC.